MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER
Model Number 0170SI12
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that there was a thin dark line around the circumference of the catheter inside.Per notification received from the investigator via email on (b)(6) 2021 based on the sample evaluation a flash was found in the catheter tip.
 
Additional Manufacturer Narrative
The reported event was confirmed supplier related.1 sample was confirmed to exhibit the reported failure.The device had not met specifications.The product was used for treatment.The product caused the reported failure.Visual evaluation of the returned sample noted an unused silicone foley catheter was returned, opened with original packaging and blue sleeve.A small dark line was noted on the inside of the catheter.The black line was confirmed as a coating stain by moncks qe.This does not meet the specification "the catheter shall be natural or clear in color, except for the tip which is white." the catheter also had roundly shaped flash on the tip next to the drainage eye.A potential root cause for this failure could be ¿error of inspector¿.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: the labeling review was not performed because labelling could not have prevented the reported failure.Correction: h.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that there was a thin dark line around the circumference of the catheter inside.Per notification received from the investigator via email on 27aug2021 based on the sample evaluation a flash was found in the catheter tip.

Brand Name
BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12496974
Report Number1018233-2021-05784
Device Sequence Number5169401
Product Code MJC
UDI-Device Identifier00801741025327
UDI-Public(01)00801741025327
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K984136
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2022
Device Model Number0170SI12
Device Catalogue Number0170SI12
Device Lot NumberNGDV3565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown